Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 258, NWS Des Moines, IA

July 23, 2011Lucas County, Monroe County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 23, 2011, 5:43 PM CDT for Lucas County, Monroe County, Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 5:43 PM CDT (22:43 UTC)
Expired
Jul 23, 2011, 6:30 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lucas County, IA, Monroe County, IA

The radar

The Des Moines radar (KDMX), 91 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:15 PM CDTTSTM WND GST 606 E Chariton, IASMALL LIMBS DOWN. MEASURED 3.00 INCHES OF RAIN WITHIN AN HOUR PERIOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 5:16 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS53 KDMX 232243
SVRDMX
IAC117-135-232330-
/O.NEW.KDMX.SV.W.0258.110723T2243Z-110723T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  WESTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 630 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  EAST OF CHARITON...OR 27 MILES NORTHWEST OF CENTERVILLE...AND
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MELROSE AND LOVILIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4100 9326 4116 9326 4116 9289 4094 9295
TIME...MOT...LOC 2243Z 264DEG 10KT 4106 9315
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
2 follow-up statements
101 
WWUS53 KDMX 232304
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT SAT JUL 23 2011

IAC117-135-232330-
/O.CON.KDMX.SV.W.0258.000000T0000Z-110723T2330Z/
MONROE IA-LUCAS IA-
604 PM CDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LUCAS AND WESTERN MONROE COUNTIES UNTIL 630 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
EAST OF CHARITON...OR 26 MILES NORTHWEST OF CENTERVILLE...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MELROSE AND LOVILIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4100 9326 4116 9326 4116 9289 4094 9295
TIME...MOT...LOC 2304Z 273DEG 12KT 4106 9312
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
380 
WWUS53 KDMX 232327
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT SAT JUL 23 2011

IAC117-135-232336-
/O.EXP.KDMX.SV.W.0258.000000T0000Z-110723T2330Z/
MONROE IA-LUCAS IA-
627 PM CDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUCAS AND WESTERN
MONROE COUNTIES WILL EXPIRE AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN LUCAS AND WESTERN MONROE COUNTIES UNTIL 7 PM CDT.

LAT...LON 4100 9326 4116 9326 4116 9289 4094 9295
TIME...MOT...LOC 2326Z 273DEG 12KT 4106 9302

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:15 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 23, 3:15 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT SAT JUL 23 2011

.SHORT TERM /TONIGHT/...
A COMPLICATED WX PATTERN WITH NUMEROUS OUTFLOW BOUNDARIES AND THE
MONSOONAL FLOW WELL POSITIONED OVER IA.  CONVECTION DURG THE DAY
KEPT A BROAD SWATH OF CNTRL IA COOL TODAY AND THAT COOL AIR WAS
DRAWN NWD INTO THE NERN CONTIES.  ONLY THE SRN 3 TIER WARMED INTO
THE 90S THIS AFTN AND FOR THAT REASON WILL DROP HEADLINES XCP FOR
THE HEAT WARNING OVR THE SRN 3 TIER.  CDFNT WILL MOVE INTO NWRN IA
LATER THIS EVE AND EXPECT TO SEE A LINE OF TSRA FORM WITH THAT.  PUT
GUSTY WINDS IN THE NWRN HALF OF THE CWA THRU THE EVE.  BEST SUPPORT
IS TO THE NORTHEAST OF THE CWA. AS TSRA MOVE INTO THE MOISTURE PLUME
WOULD FEEL THE TSRA WILL BECOME MORE MULTI-CELLULAR IN NATURE AND
REDUCE THE SVR THREAT.  WOULD NOT BE SURPRISED TO SEE SOME 2+ INCH
AMOUNTS IN SPOTS...BUT WITH FFG QUITE HIGH MOST OF THE CWA WITH THE
EXCEPTION OF A FEW COUNTIES OVR THE NORTHEAST...AM NOT TOO CONCERNED
ABOUT THAT.

.LONG TERM /SUNDAY THROUGH MONDAY NIGHT/...
STRONG SHORTWAVE TROUGH MOVING EAST ACROSS SOUTHERN CANADA SUNDAY
MORNING IS FORECAST TO SOUTHEAST INTO THE GREAT LAKES BY 00Z
TUESDAY. THE MODELS ARE IN PRETTY GOOD AGREEMENT THE THIS FEATURE.
AS A RESULT...UPPER FLOW BECOMES NORTHWESTERLY SHOULD SHOULD RESULT
COLD FRONT CLEARING THE STATE ON SUNDAY.  12Z FRONTAL POSITION
SHOULD BE THROUGH CENTRAL IOWA.  THE PLACEMENT OF THE FRONT WILL BE
PROBLEMATIC BECAUSE OF TONIGHT/S CONVECTION.  NONE THE LESS...EXPECT
FRONT TO EXIT SOUTHERN IOWA SUNDAY AFTERNOON.  ALOFT...MID/HIGH
LEVEL MOISTURE FETCH MOVING AROUND SUBTROPICAL HIGH SHOULD BE PUSHED
INTO MISSOURI AND FAR SOUTHERN IOWA BY SUNDAY AFTERNOON. IT/S BEEN
UNSETTLED IN THE VICINITY OF THE TROPICAL MOISTURE BAND AND EXPECT
CLOUDS AND A CHANCE OF SHOWERS AND THUNDERSTORMS SOUTHERN COUNTIES
SUNDAY AFTERNOON.  OF COURSE...HAVING THE FRONT MOVING THROUGH TO
MAXIMIZE LOW-LEVEL CONVERGENCE DOESN/T HURT.

SURFACE HIGH SHOULD PROVIDE 36 HOURS OF LOW POPS...COOLER TEMPS AND
LOWER DEW POINTS WHICH WILL BE A NICE CHANGE GIVEN THE RECENT
PATTERN.

.EXTENDED/TUESDAY THROUGH SATURDAY/...
MCS IS EXPECTED TO BE ONGOING ACROSS THE MISSOURI RIVER VALLEY AT
THE START OF THE PERIOD TUESDAY MORNING. IT SHOULD DISSIPATE
THROUGHOUT THE DAY IN RESPONSE TO THE LACK OF FORCING ASSOCIATED
WITH THE WEAKENING LOW LEVEL JET. MEANWHILE...ANOTHER WAVE FURTHER
WEST WILL BE CROSSING THE NORTHERN ROCKIES ON TUESDAY. MODELS DIFFER
ON THE TIMING AND PLACEMENT...WITH THE ECMWF LESS AMPLIFIED AND
THEREFORE MORE PROGRESSIVE...WHILE THE GEM...AND MORE SO GFS BEING
STRONGER AND A BIT SLOWER. THE DIFFERENCE MANIFESTS ITSELF IN THE
LOCATION OF THE LEE SIDE SURFACE LOW ACROSS THE HIGH PLAINS. USED A
MODEL BLEND TO ACCOUNT FOR THE UNCERTAINTY...WITH BEST POPS ACROSS
THE NORTH TUESDAY THROUGH WEDNESDAY. WARM MOIST BOUNDARY LAYER WILL
YIELD HIGH CAPE VALUES ON WEDNESDAY...BUT H850 TEMPS OF 25+C SHOULD
CAP OFF CONVECTION OVER THE MAJORITY OF THE CWA EXCEPT FOR NORTHERN
TIER. SURFACE LOW THEN MOVES EASTWARD...AND TRAILING COLD FRONT
BECOMES EAST/WEST ORIENTED AND STALLS OUT ACROSS THE CWA AMIDST
ZONAL FLOW...BEFORE SLOWLY PUSHING SOUTH BY THE WEEKEND.  MORE
WIDESPREAD CONVECTION IS EXPECTED THURSDAY AFTERNOON/NIGHT WITH THE
ARRIVAL OF THE AFOREMENTIONED SHORTWAVE.  THEREFORE HAVE KEPT LOW
POPS THROUGH FRIDAY...AND TARGETED HIGHEST CHANCE WITH THE
SHORTWAVE/LLJ THURSDAY NIGHT. A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE DURING THIS STRETCH. DEEP LAYER SHEAR IS A MARGINAL
25-35KTS...SO CANT RULE OUT SOME LOCALIZED DAMAGING WINDS. DAILY
TEMPS WILL BE GREATLY INFLUENCED BY CONVECTION...SO DIDNT STRAY TOO
MUCH FROM GUIDANCE.

&&

.AVIATION...23/18Z
FCST IS COMPLICATED BY MULTIPLE OUTFLOW BOUNDARIES FROM OVERNIGHT
CONVECTION.  MAIN BAND IS ASSOCIATED WITH LIFTING WRMFNT EXTENDING
EAST TO WAST ACRS THE STATE.  WILL GO WITH CB REMARK IN TAF SITES
AND EXPECT THE MAIN AREA TO BE NORTH OF KDSM AND OTM...AND SOUTH OF
REMAINDER.  CDFNT WILL MOVE INTO NWRN IA TNGT WITH A MORE ORGANIZED
AREA OF TSRA.  TRIED TO TIME THE BEST CHC FOR TSRA IN A TEMPO
PD...WITH A BROAD AREA OF VCTS AS SYSTEM WILL BE QUITE DIFFUSE MOVING
AS IT MOVES THRU.  WOULD EXPECT TO SEE SOME MVFR CIGS MOVE INTO THE
KMCW AREA SUN MORNING POST FROPA.  THINKING IS THEY WILL BREAKUP
BEFORE GETTING MUCH FARTHER SOUTH.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 AM CDT SUNDAY FOR
ADAIR-ADAMS-APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-LUCAS-MADISON-MAHASKA
-MARION-MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...MS JUL 11
LONG TERM...JOHNSON
AVIATION...MS JUL 11
EXTENDED...BEITLICH
Hazardous weather outlook, Jul 23, 5:36 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
536 PM CDT SAT JUL 23 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-242245-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
536 PM CDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE THIS
EVENING AND INTO THE OVERNIGHT HOURS. A LINE OF THUNDERSTORMS IS
EXPECTED TO MOVE INTO NORTHERN IOWA BY SUNSET AND MOVE SOUTHEAST
ACROSS THE AREA OVERNIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE.
SOME STORMS MAY PRODUCE SEVERE WEATHER WITH HIGH WIND BEING MOST
LIKELY. MARGINALLY SEVERE HAIL IS A SECONDARY THREAT. AN ISOLATED
TORNADO IS POSSIBLE NEAR THE MINNESOTA BORDER DURING THE EARLY
STAGES OF THE THUNDERSTORM LINE DEVELOPMENT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE UPPER
DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS THROUGHOUT
THE PERIOD AND SOME STORMS MAY BECOME SEVERE. IT IS TOO EARLY TO
PINPOINT SEVERE WEATHER THREATS OR TIMING...ESPECIALLY FOR LATER
IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED LATE TONIGHT INTO THE OVERNIGHT
HOURS...AND AGAIN OFF AND ON THROUGH THE COMING WEEK...ESPECIALLY
LATER IN THE WEEK.

IAZ070>075-081>086-092>097-242245-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
536 PM CDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING HOURS...WITH THE POTENTIAL FOR SEVERE STORMS. THE MAIN
THREAT WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAIN...BUT CANNOT
RULE OUT AN ISOLATED TORNADO.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA UNTIL SUNDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS THROUGHOUT
THE PERIOD AND SOME STORMS MAY BECOME SEVERE. IT IS TOO EARLY TO
PINPOINT SEVERE WEATHER THREATS OR TIMING...ESPECIALLY FOR LATER
IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND POSSIBLY ON AND
OFF THROUGH THE COMING WEEK...ESPECIALLY LATER IN THE WEEK.

In the hours before

Local storm report, Jul 23, 11:45 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1145 AM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     5 N APLINGTON           42.65N 92.88W
07/22/2011                   BUTLER             IA   EMERGENCY MNGR

            HOUSE ROOF PARTIALLY RIPPED OFF...6 OUT BUILDINGS
            DESTROYED WITH SIGNIFICANT TREE DAMAGE...TIME ESTIMATED
            FROM RADAR

&&

JB
Local storm report, Jul 23, 11:50 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     5 N APLINGTON           42.65N 92.88W
07/22/2011                   BUTLER             IA   EMERGENCY MNGR

            CORRECTED FOR TIME... HOUSE ROOF PARTIALLY RIPPED OFF...6
            OUT BUILDINGS DESTROYED WITH SIGNIFICANT TREE
            DAMAGE...TIME ESTIMATED FROM RADAR

&&

JB
Local storm report, Jul 23, 2:04 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
204 PM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     5 N APLINGTON           42.65N 92.88W
07/22/2011                   BUTLER             IA   EMERGENCY MNGR

            CORRECTED FOR TIME... HOUSE ROOF PARTIALLY RIPPED OFF...6
            OUT BUILDINGS DESTROYED WITH SIGNIFICANT TREE
            DAMAGE...TIME REPORTED BY WITNESS

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:29 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy46 min
Jul 22, 7:54 PM CDTSevere Thunderstorm WarningDMXGrundy, Marshall, Tama66 min
Jul 22, 8:02 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion43 min
Jul 22, 8:33 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek42 min
Jul 22, 8:47 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion43 min
Jul 22, 9:08 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama50 min
Jul 22, 10:17 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek43 min
Jul 23, 6:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne45 min
Jul 23, 6:34 PM CDTTornado WarningDMXAppanoose, Lucas, Monroe, Wayne26 min
Jul 23, 6:42 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne48 min
Jul 23, 6:47 PM CDTTornado WarningDMXAppanoose, Wayne17 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.